# SDR 4S42020F00000

- Difficulty date: June 12, 2019
- Submitted: February 4, 2020
- Operation: Air carrier
- Aircraft: N3320S
- Make and model: Cessna 210J
- Aircraft serial: 21059120
- System (JASC): 5312 · Fuselage Main, Bulkhead
- Part: Doubler
- Part number: 12114224
- Condition: Cracked
- Location: Mlg Ww Bulkhead
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE FOLLOWING IS THE INFORMATION FOR THE FAA FORM 8010-4 MALFUNCTION OR DEFECT REPORT REFERENCE CRACKS IN THE MLG ACTUATOR BULKHEAD DOUBLERS ON CESSNA 210J SN 21059120 N3320S TOTAL TIME AIRFRAME IS 3837.6 HOURS.  THE EFFECTED DOUBLERS WERE REMOVED FROM THIS ACFT AND SENT TO US FOR INSPECTION.  THEY WERE FOUND CRACKED IN THE SAME BOLT HOLE AREAS AS THE OTHER ACFT.  WE DO NOT KNOW THE CONDITION OF THE BULKHEAD.  THIS ACFT HAS THE FLAT SPRING STEEL MLG AND CANTILEVER WING.  THE EFFECTED PART NUMBERS ARE 1211422-3 DOUBLER-LH STATION 68.33 AND 1211422-4 DOUBLER-RH STATION68.33.  THESE ARE THE DOUBLERS THAT ATTACH TO THE BACK SIDE OF THE MAIN GEAR ACTUATOR BULKHEAD STATION 68.33 PART NUMBER 1211422-1.  THE EFFECTED DOUBLERS WERE CRACKED AT THE CLOSE TOLERANCE BOLT HOLES.  THE CRACKS WERE ORIENTED VERTICAL FROM THE CENTER OF THE BOLT HOLES ON SEVERAL AREAS AND JUST OUTBOARD OF THE BOLT HOLES ON OTHERS.  SEVERAL OF THE CRACKS EXTENDED FROM ONE BOLT HOLE TO THE NEXT.  DETAILED EXAMINATION OF THE LEFT AND RIGHT DOUBLER SHOWED AREAS OF DIMPLING AROUND THE CLOSE TOLERANCE BOLT HOLES THAT RESULTED FROM OVER TORQUEING AND A SLIGHT GAP IN THE FIT OF THE DOUBLER TO THE BULKHEAD.  NO CORROSION WAS NOTED ON THE DOUBLERS.  IT IS SUGGESTED THAT ALL 1960-1969 CESSNA 210 ACFT BE INSPECTED FOR CRACKS IN THE ABOVE MENTIONED DOUBLERS.  IF CRACKS ARE FOUND, REMOVE DOUBLERS, INSPECT THE BULKHEAD FOR DAMAGE, CRACKS, FRETTING METAL OR ELONGATED HOLES.  FIT AND DRILL FACTORY NEW DOUBLERS PN 1211422-3 AND 1211422-41.  REMOVE ALL DRILL SHAVINGS FROM BETWEEN THE DOUBLER AND BULKHEAD.  INSTALL THE DOUBLERS WET WITH CS-3204 B2 SEALANT OR EQUIVALENT TO FILL ANY VOID THAT MAY EXIST BETWEEN THE DOUBLER AND BULKHEAD.  REPLACE RIVETS IN ACCORDANCE WITH STANDARDS PRACTICES.  INSTALL CLOSE TOLERANCE BOLTS AND TORQUE TO SPECIFIED VALUE.  WE HAVE INSPECTED TWO LATER MODEL CESSNA 210 ACFT WITH THE TUBULAR MLG 1970 - 1985 ACFT.  THIS GEAR IS A DIFFERENT INSTALLATION AND DOES NOT APPEAR TO BE EFFECTED.
